MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134610
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 07/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix lp (device #2) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix lp (device #2).An additional emdr was submitted to represent the bard/davol composix lp (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p (device #1 and device #2) on (b)(6) 2013.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix l/p (device #1 and device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix lp (device #2) used to treat the patient.The patient's attorney did allege injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 9 months post implant of composix l/p mesh, patient was diagnosed with hernia recurrence, adhesions and material deformation thereby underwent repair with mesh removal.Per operative notes, "the mesh was identified, and it was tented".The instructions-for-use supplied with the device list hernia recurrence and adhesions as a possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-dec-2009) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device #3).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device #1) and an additional emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device #2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p (device #1 and device #2) on (b)(6)2013.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix l/p (device #1 and device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2013 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of two composix l/p mesh (device #1 & #2).Per operative notes, ¿the adhesions were lysed, and the defect was measured.Appropriate size composix l/p mesh (device #1) was placed in the peritoneal cavity and stab wound incisions were made bringing the mesh up the abdominal wall using sutures and tacks.A second mesh, composix l/p mesh (device #2), that was placed in the peritoneal cavity.This mesh was tacked deep to the fascia above the defect superiorly and once this was in place, this mesh was sutured to the old mesh to create one large mesh, and this was done using sutures.¿ (b)(6)2013 - patient was diagnosed with abdominal wall hematoma and recurrent ventral hernia thereby underwent open repair with removal of composix l/p meshes (device #1 & #2).Per operative notes, ¿there was scar tissue, which was excised.There was considerable inflammation at the site of the mesh.There were some adhesions involving omentum.Then there was hematoma and bulging of the abdominal wall with the mesh was in place.The mesh (device #1, #2) was very inflamed, and it was removed completely.The recurrent ventral hernia was then repaired using sutures.¿ (b)(6)2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of composix l/p mesh (device #3).Per operative notes, ¿there was considerable scarring in the area and the hernia consisted of hernia sac.The sac was opened.An appropriately sized composix l/p mesh (device #3) was placed beneath the fascia and sutured.¿ (b)(6)2014 - patient was diagnosed with multiple recurrent ventral hernia thereby underwent laparoscopic repair with the removal of composix l/p mesh (device #3) and implant of synthetic mesh.Per operative notes, ¿the mesh was identified, and it was tented.Lysis of adhesion was performed.There was a large fascial defect extending from the xiphoid down to the level of low epigastric area.The mesh (device #3) was excised from the abdominal wall.The large hernia sac was dissected.Then a synthetic mesh was placed by overlapping all edges of the fascial defect and secured using sutures.¿ attorney alleged that the patient had abscess, adhesions, hernia recurrence, seroma, pain and suffering.It was also alleged that patient had an ablation procedures due to abdominal hematoma, anxiety, depression, stress, decreased mobility.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8603324
Report Number1213643-2019-03765
Device Sequence Number2350038
Product Code FTL
UDI-Device Identifier00801741031281
UDI-Public(01)00801741031281(17)150228(10)HUTL1743
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number0134610
Device Lot NumberHUTL1743
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale